Alert archive / Michigan / Special Weather Statements in 2018
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 21, 2018, 2:21 AM EDT for Branch County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2018, 2:21 AM EDT (06:21 UTC)
- Expired
- Aug 21, 2018, 3:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WWUS83 KIWX 210621
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
221 AM EDT TUE AUG 21 2018
MIZ080-081-210700-
Branch-Hillsdale-
221 AM EDT TUE AUG 21 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BRANCH AND NORTHWESTERN
HILLSDALE COUNTIES...
At 221 AM EDT, a strong thunderstorm was located 7 miles southeast of
Bronson, or 11 miles southwest of Coldwater, moving northeast at 40
mph.
Wind gusts to 40 mph are possible with this storm.
Locations impacted include...
Coldwater, Bronson, Quincy, Litchfield, Girard, Kinderhook, Batavia,
Gilead, Allen, East Gilead, South Butler, Marble Lake, Lake Of The
Woods, Hodunk and Coldwater Lake.
This includes Interstate 69 in Michigan between mile markers 3 and
21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes.
&&
LAT...LON 4176 8505 4176 8508 4182 8523 4207 8502
4207 8457
TIME...MOT...LOC 0621Z 217DEG 37KT 4180 8510
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:48 AM EDT, 33 minutes earlier.
Area forecast discussion, Aug 21, 1:48 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
148 AM EDT Tue Aug 21 2018
.SYNOPSIS...
Issued at 147 AM EDT Tue Aug 21 2018
Numerous showers and scattered thunderstorms will continue to
overspread the region overnight. Locally heavy rainfall and
localized flooding will continue to be a concern through early
Tuesday morning. Additional showers and thunderstorms are expected
during the day Tuesday as an upper level system is slow to depart
to the east. Drier, cooler and less humid weather will follow on
Wednesday. Highs will be in the 70s Wednesday through Friday.
&&
.SHORT TERM...(Tonight and Tuesday)
Issued at 202 PM EDT Mon Aug 20 2018
Leading edge of warm advection wing now lifting into swrn zones this
hour and will overspread remainder of cwa through this evening. More
erstwhile development expected overnight ahead of sfc occlusion
timed with maximizing low level moisture flux and more spirited
forcing. Substantial warm cloud depth/pwat suggest some significant
rains likely of which may yield some runoff problems overnight
pending evolution/alignment of convective elements.
Otherwise system opens quickly late tonight and will accelerate ne
into ON. Lingering showers along low level trough axis will decay
through mid morning Tue east while new development follows in the
late morning/early aftn as upper trough axis pivots through.
&&
.LONG TERM...(Tuesday night through Sunday)
Issued at 202 PM EDT Mon Aug 20 2018
Slow clearing Tue night will accelerate on Wed as ridging sfc and
aloft build into the area. Very pleasant seasonably cool and dry
weather then through Fri.
Minor disturbance over the nrn Rockies this aftn will kickout
through the Dakotas late Thu and into swrn ON late Fri. Warm
advection push ahead of this system will bring a another chance for
rain Fri night/early Sat. Thereafter substantial height rises aloft
to ensue as mid level ridge builds into the OH valley with much
warmer temps expected next weekend and through much of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 140 AM EDT Tue Aug 21 2018
Active remainder of overnight into Tuesday morning in store for
terminals as primary upper level trough slowly approaches from
the west. The initial low level advective forcing surge has
shifted into Ohio early this morning, but secondary low level
theta-e ridge will advect northward across northeast Indiana
overnight into early Tuesday morning. Proximity of this forcing
may bring another round of heavy rain to KFWA in the 07Z-11Z
timeframe. Additional showers and thunderstorms associated more
with cold frontal approach will affect KSBN over the next few
hours. Both sites are expected to experience short lived IFR/LIFR
vsbys/cigs with the heavier shower and storms over the next
several hours. Heaviest run should shift east of the terminals
after the 12-15Z although wrap around moisture in occluded portion
of this storm will keep scattered-numerous showers going through
early Tuesday afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from this afternoon through Wednesday
evening for INZ003.
MI...Beach Hazards Statement from this afternoon through Wednesday
evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Wednesday for LMZ043-046.
&&
SYNOPSIS...Marsili/T
SHORT TERM...T
LONG TERM...T
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 20, 5:44 AM EDT, 20 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 AM EDT Mon Aug 20 2018 INZ004>009-012>018-020-022>027-032>034-MIZ078-079-081-OHZ001-002-004- 005-015-016-024-025-210945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will become likely this afternoon into tonight. A strong storm with gusty winds and locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-210945- La Porte-Berrien- 544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Showers and thunderstorms will become likely this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Beach Hazards Statement. This statement includes dangerous swimming conditions along the southeast shore of Lake Michigan Tuesday into Wednesday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ080-210945- Branch- 544 AM EDT Mon Aug 20 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the Flash Flood Watch. Showers and thunderstorms will become likely this afternoon into tonight. Severe storms are not expected, but a few storms may produce gusty winds. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-210945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 544 AM EDT Mon Aug 20 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon into tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Tuesday. Severe storms are not expected. Hazardous conditions for small craft are expected Tuesday into Wednesday.
In the hours before
Local storm report, Aug 20, 9:28 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 SW DEFIANCE 41.26N 84.39W
08/20/2018 M2.83 INCH DEFIANCE OH PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS 30 MINUTES.
&&
MSLLocal storm report, Aug 20, 9:29 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 SW DEFIANCE 41.26N 84.39W
08/20/2018 M2.83 INCH DEFIANCE OH PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS 30 MINUTES.
0815 PM HAIL 4 SW GRASS CREEK 40.91N 86.45W
08/20/2018 E1.00 INCH CASS IN PUBLIC
SOCIAL MEDIA REPORT FORWARDED FROM WSBT.
0805 PM HAIL 1 N ROYAL CENTER 40.87N 86.50W
08/20/2018 E0.88 INCH CASS IN PUBLIC
0700 PM HEAVY RAIN 3 SE WALLEN 41.13N 85.12W
08/20/2018 M1.86 INCH ALLEN IN AMATEUR RADIO
THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR 30 MINUTES.
0629 PM HEAVY RAIN 2 W WALLEN 41.17N 85.21W
08/20/2018 M2.60 INCH ALLEN IN PUBLIC
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0600 PM FLOOD 2 ENE WALLEN 41.18N 85.13W
08/20/2018 ALLEN IN PUBLIC
WATER ACROSS THE ROADWAY.
0600 PM FLOOD 3 NNE WALLEN 41.20N 85.14W
08/20/2018 ALLEN IN PUBLIC
WATER ACROSS CARROLL RD.
0545 PM HEAVY RAIN 3 E WALLEN 41.17N 85.10W
08/20/2018 M1.80 INCH ALLEN IN TRAINED SPOTTER
AMOUNT OCCURRED IN AN HOUR. THE DURATION OF
THE HEAVY RAIN EVENT WAS 24 HOURS.
0324 PM HEAVY RAIN MEXICO 40.82N 86.11W
08/20/2018 M2.38 INCH MIAMI IN TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 56
MINUTES.
&&Special weather statement, Aug 20, 9:29 PM EDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Northern Indiana
929 PM EDT MON AUG 20 2018
INZ015-016-210200-
Kosciusko-Fulton-
929 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON AND
SOUTHWESTERN KOSCIUSKO COUNTIES...
At 929 PM EDT, a strong thunderstorm was located near Rochester,
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rochester, Mentone, Lake Manitou, Athens, Talma and Sevastopol.
&&
LAT...LON 4117 8617 4117 8606 4118 8605 4113 8597
4100 8612 4100 8614 4105 8621
TIME...MOT...LOC 0129Z 220DEG 20KT 4111 8612
BrownLocal storm report, Aug 20, 10:21 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HEAVY RAIN 1 S TREATY 40.70N 85.78W
08/20/2018 M2.50 INCH WABASH IN PUBLIC
2.50 INCHES OF RAIN IN SOUTHERN WABASH CO
FROM 3:30-10:06 PM EDT. RELAYED VIA TWITTER.
LOCATION IS APPROXIMATE.
&&
KMBSpecial weather statement, Aug 21, 12:10 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1110 PM CDT MON AUG 20 2018
INZ003-210445-
La Porte-
1110 PM CDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...
At 1109 PM CDT, a strong thunderstorm was located over Town Of Pines,
or near Michigan City, moving north at 10 mph.
Winds gusts to 40 mph are possible with this storm.
Locations impacted include...
Michigan City, Trail Creek, New Buffalo, Long Beach, Pottawattamie
Park, Michiana Shores, Grand Beach, Michiana, Waterford and
Pottawattomie Park.
This includes Interstate 94 in Indiana between mile markers 34 and
37.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes
&&
LAT...LON 4182 8690 4183 8674 4179 8676 4176 8682
4176 8679 4164 8686 4166 8693 4171 8693
4173 8691 4178 8695
TIME...MOT...LOC 0409Z 198DEG 6KT 4168 8692Special weather statement, Aug 21, 2:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
221 AM EDT TUE AUG 21 2018
MIZ080-081-210700-
Branch-Hillsdale-
221 AM EDT TUE AUG 21 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BRANCH AND NORTHWESTERN
HILLSDALE COUNTIES...
At 221 AM EDT, a strong thunderstorm was located 7 miles southeast of
Bronson, or 11 miles southwest of Coldwater, moving northeast at 40
mph.
Wind gusts to 40 mph are possible with this storm.
Locations impacted include...
Coldwater, Bronson, Quincy, Litchfield, Girard, Kinderhook, Batavia,
Gilead, Allen, East Gilead, South Butler, Marble Lake, Lake Of The
Woods, Hodunk and Coldwater Lake.
This includes Interstate 69 in Michigan between mile markers 3 and
21.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until this storm passes.
&&
LAT...LON 4176 8505 4176 8508 4182 8523 4207 8502
4207 8457
TIME...MOT...LOC 0621Z 217DEG 37KT 4180 8510
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:27 PM EDT | Special Weather Statement | IWX | Fulton | 33 min |
| Aug 20, 8:44 PM EDT | River Flood Warning | IWX | Allen | 9 hr |
| Aug 20, 8:44 PM EDT | Special Weather Statement | IWX | Fulton | 31 min |
| Aug 20, 9:12 PM EDT | Special Weather Statement | IWX | Fulton | 33 min |
| Aug 20, 9:29 PM EDT | Special Weather Statement | IWX | Fulton | 31 min |
| Aug 20, 9:58 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko | 3 hr |
| Aug 21, 1:17 AM EDT | Areal Flood Advisory | IWX | LaPorte | 4 hr |
| Aug 21, 2:49 AM EDT | Areal Flood Advisory | IWX | Saint Joseph | 3 hr |
| Aug 21, 3:09 AM EDT | Special Weather Statement | IWX | Elkhart | 51 min |
| Aug 21, 4:23 AM EDT | Areal Flood Advisory | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 4 hr |
| Aug 21, 6:34 AM EDT | Areal Flood Warning | IWX | Allen, Henry, Paulding, Putnam, Van Wert | 3 hr |
| Aug 21, 9:04 AM EDT | Areal Flood Advisory | IWX | Paulding, Van Wert | 3 hr |
| Aug 21, 12:10 AM EDT | Special Weather Statement | IWX | Berrien | 35 min |
Nearby
Special Weather Statements in Michigan, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.